MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #7 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #7 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G713
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Injury (2348); Reaction (2414)
Date of Event 09/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding allergy/reaction involving a triathlon insert was reported.The event was not confirmed.Device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a medical review was not performed because no medical information was provided.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot the event could not be confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient information was provided.Further information such as return of device, patient history, histopathology report & follow-up notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.Not returned.
 
Event or Problem Description
Surgeon reported that patient developed recurrent effusions following total knee replacement with stryker triathlon cementless components.Due to multiple patient allergies, patient was then tested for metal allergies, which came back positive for allergy to nickel.Revision was scheduled and performed on (b)(6) 2018, removing femur, poly insert, and tibial component.Tritanium patella was retained.Revision with nickel free implants from [competitor] was performed.

Brand Name
X3 TRIATHLON CS INSERT #7 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7948806
Report Number0002249697-2018-03247
Device Sequence Number2255845
Product Code MBH
UDI-Device Identifier07613327046014
UDI-Public07613327046014
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number5531G713
Device Lot NumberLDQ474
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR